Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 277, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Oct 5, 1998, 6:45 AM CDT for McDonald County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 5, 1998, 6:45 AM CDT (11:45 UTC)
- Expired
- Oct 5, 1998, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1811 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 051146 FFWSGF MOC119-051600- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 645 AM CDT MON OCT 5 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1000 AM CDT * AT 0640 AM DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL FROM PINEVILLE TO ANDERSON TO SOUTHWEST CITY. INDIVIDUAL THUNDERSTORMS ARE MOVING TO THE NORTHEAST AT 40 MPH WHILE THE AREA IS MOVING EAST AT 10 MPH. * LOCALLY HEAVY RAINFALL CONTINUES TO FALL OVER MCDONALD COUNTY. RAINFALL AMOUNTS OF 1 TO AS MUCH AS 2 AND ONE HALF INCHES HAS OCCURRED SINCE 1 AM. THE HEAVIEST AMOUNT IS OVER THE LITTLE SUGAR CREEK OF EXTREME SOUTHERN MCDONALD COUNTY BETWEEN CAVERNA AND JANE. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 3:00 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Oct 5, 3:00 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 AM CDT MON OCT 5 1998 FAIRLY BUSY WITH ONGOING WX THIS MORNING...SO THIS WL BE BRIEF. SVR WX EPISODE HAS TURNED MORE INTO A HVY RAIN EVENT WITH LARGE AREA OF CONVECTION CONTG TO MOVE OVR SAME AREAS ACRS SE KS AND SW MO WITH NUMEROUS FLASH FLOOD WARNINGS IN EFFECT ATTM. LATEST SFC MAP INDCS FNTL BNDRY ACRS ERN KS BACK INTO WRN OK. ONE SFC LOW TRACKING NEWD ALONG THE FNT OVR ERN KS WITH A SECOND LOW MOVG INTO SWRN OK. MAIN FCST PROBLEM WL CONT TO BE HVY RAIN THREAT ACRS MUCH OF CWA TODAY AND TNGT. MANY LOCATIONS ACRS OUR WRN CWA HAVE PICKED UP ABT AN INCH AN HOUR OF RAINFALL. JLN RECEIVED JUST OVR 2 INCHES OF RAIN BETWEEN 06-07Z. MODELS INDC THAT UPR SYS OVR NRN PLAINS IS FCST TO MOVE LTL DURG THE FCST PD. SEVERAL SHRT WVS FCST TO ROTATE ARND MAIN SYS AS WELL DURG THE PD...KEEPING A CONTD THREAT OF PRECIP. WL USE A BLEND OF ETA AND NGM MODELS FOR THIS FCST. LOOKS LIKE THERE WL BE A LULL IN THE ACTION LATER THIS AFTN WITH ANOTHER ROUND OF CONVECTION POSSIBLE TNGT. CDFNT IS FCST BY THE NGM TO PUSH ACRS THE LATE TNGT AND ON TUE. OPTED TO EXTEND FLASH FLOOD WATCH THRU TNGT...BUT FOR NOW WL JUST EXTEND IT THRU TODAY FOR AREAS NW OF A LINE FM ROLLA TO BRANSON. RECOMMENDATIONS (FOR COORDINATION PURPOSES ONLY) AIZ/VIH... TODAY...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. SE KS/JLN/SGF...FLASH FLOOD WATCH TODAY...SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...DIMINISHING THIS AFTERNOON. HIGH IN THE MID 70S. SOUTHEAST WIND 10 TO 20 MPH. UNO...SHOWERS AND THUNDERSTORMS BECOMING LIKELY. HIGH IN THE MID TO UPPER 70S. SOUTH WIND 10 TO 15 MPH. CCF SGF TE 075/062 067/054 066 09986 JLN TE 075/058 066/050 065 09985 RICKARD/GORDON
In the hours before
Special weather statement, Oct 5, 4:35 AM CDT, 2 hours 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300- SPECIAL WEATHER STATEMENT...RESENT FFS AS SPS... NATIONAL WEATHER SERVICE SPRINGFIELD MO 435 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI... AT 425 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE LOCALLY HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS SOUTH CENTRAL MISSOURI. THE HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO CABOOL TO GAINESVILLE LINE. RAINFALL AMOUNTS OF ONE HALF TO AS MUCH AS ONE INCH FELL BETWEEN 230 AND 430 AM FROM SALEM TO MOUNTAIN GROVE TO GAINESVILLE. SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW CAMPGROUND NEAR AKERS AND ALONG THE CURRENT RIVER IS BEGINNING TO FLOOD. THE RIVER HAS RISEN TO 6 FEET AND IS STILL RISING. IF YOU LIVE ALONG THE CURRENT RIVER IN NORTHWEST SHANNON COUNTY...MOVE TO HIGHER GROUND IMMEDIATELY. DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST DOUGLAS COUNTY NEAR ANN IS FLOODED. TEXAS COUNTY HIGHWAY DEPARTMENT IS WATCHING A LOW WATER BRIDGE CROSSING IN THE CITY OF HOUSTON ON 63 HIGHWAY THAT IS BANKFULL THAT MANY SOON FLOOD. DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE PROBABLY FLOODED. LAW ENFORCEMENT AGENCIES INDICATED THAT FLOODING CONTINUED IN AREAS THAT RECEIVED HEAVY RAINFALL LATE SUNDAY NIGHT THROUGH MONDAY. ALSO...LARGER RIVERS IN THE REGION HAD RISEN OUT OF THEIR BANKS AND FLOOD PRONE AREAS ADJACENT TO THESE RIVERS HAD FLOODED AS WELL. FLOOD WARNINGS WERE IN EFFECT UNTIL 800 AM FOR C0UNTIES ALONG AND WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE. BE ESPECIALLY CAREFUL WHEN TRAVELING AT NIGHT. IT IS OFTEN DIFFICULT TO SEE FLOODED LOW WATER CROSSINGS.DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. GORDON
Special weather statement, Oct 5, 4:50 AM CDT, 1 hour 55 minutes before
KSZ101-MOZ077-079>082-088>096-101>105-051030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT MON OCT 5 1998 ...TORNADO WATCH NUMBER 865 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... CHEROKEE ...IN MISSOURI... BARRY BARTON CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY TEXAS WEBSTER WRIGHT TORNADO WATCH NUMBER 865 WHICH WAS ISSUED LATE SUNDAY NIGHT FOR A PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. AT 445 AM CDT...DOPPLER RADAR INDICATED A SOLID AREA OF SHOWERS AND THUNDERSTORMS GENERALLY NORTHWEST OF A LINE FROM GALENA TO ROLLA. THE AREA OF RAINFALL WAS MOVING SLOWLY EASTWARD...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 40 MPH. MANY OF THE THUNDERSTORMS HAVE SHOWN A SLOW WEAKENING TREND DURING THE PAST HOUR. THUS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND THE WATCH HAS BEEN CANCELLED. HOWEVER...THE CONTINUED THREAT WILL BE WITH HEAVY RAINFALL. FhLASH FLOOD WARNINGS REMAIN IN EFFECT FOR 23 COUNTIES UNTIL 1000 AM. STAY TUNED TO THIS STATION OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. RICKARD
Special weather statement, Oct 5, 4:50 AM CDT, 1 hour 55 minutes before
KSZ101-MOZ077-079>082-088>096-101>105-051030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 450 AM CDT MON OCT 5 1998 ...TORNADO WATCH NUMBER 865 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES... ...IN KANSAS... CHEROKEE ...IN MISSOURI... BARRY BARTON CHRISTIAN DADE DALLAS DOUGLAS GREENE JASPER LACLEDE LAWRENCE MCDONALD NEWTON OZARK POLK STONE TANEY TEXAS WEBSTER WRIGHT TORNADO WATCH NUMBER 865 WHICH WAS ISSUED LATE SUNDAY NIGHT FOR A PORTION OF SOUTHEAST KANSAS AND SOUTHWEST MISSOURI HAS BEEN CANCELLED. AT 445 AM CDT...DOPPLER RADAR INDICATED A SOLID AREA OF SHOWERS AND THUNDERSTORMS GENERALLY NORTHWEST OF A LINE FROM GALENA TO ROLLA. THE AREA OF RAINFALL WAS MOVING SLOWLY EASTWARD...WHILE INDIVIDUAL STORMS WERE MOVING NORTHEAST AT 40 MPH. MANY OF THE THUNDERSTORMS HAVE SHOWN A SLOW WEAKENING TREND DURING THE PAST HOUR. THUS...THE THREAT OF SEVERE WEATHER HAS DIMINISHED AND THE WATCH HAS BEEN CANCELLED. HOWEVER...THE CONTINUED THREAT WILL BE WITH HEAVY RAINFALL. FhLASH FLOOD WARNINGS REMAIN IN EFFECT FOR 23 COUNTIES UNTIL 1000 AM. STAY TUNED TO THIS STATION OR TUNE TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. RICKARD
Special weather statement, Oct 5, 5:35 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT MON OCT 5 1998 THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY AND EARLY TONIGHT... SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING. THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24 HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS. THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION. THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY. HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY RAINFALL AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER THE NEXT 24 HOURS. STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. RICKARD
Special weather statement, Oct 5, 5:35 AM CDT, 1 hour 10 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 535 AM CDT MON OCT 5 1998 THE OUTLOOK BELOW CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES... IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST...CENTRAL...AND SOUTH CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR ...THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TODAY AND EARLY TONIGHT... SHOWERS AND THUNDERSTORM FORMED AHEAD OF A COLD FRONT THAT WAS LOCATED ACROSS EASTERN KANSAS AND WESTERN OKLAHOMA EARLY THIS MORNING. JUST BEFORE DAWN...THE ACTIVITY WAS LOCATED NORTHWEST OF A ROLLA TO GALENA LINE AND WAS MOVING VERY SLOWLY EASTWARD. DUE TO THE SLOW MOVEMENT...MANY AREAS RECEIVED BETWEEN 2 AND 4 INCHES OF RAIN OVERNIGHT...WITH LOCALLY HEAVIER AMOUNTS. NUMEROUS COUNTIES WERE UNDER FLASH FLOOD WARNINGS EARLY THIS MORNING. THE COLD FRONT IS FORECAST TO DRIFT SLOWLY EASTWARD OVER THE NEXT 24 HOURS. MOISTURE WILL CONTINUE TO STREAM NORTHWARD ACROSS THE REGION IN ADVANCE OF THE FRONT. AS A RESULT...THE CHANCES FOR ADDITIONAL SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI TODAY AND INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAIN MAY FALL OVER THE NEXT 12 TO 18 HOURS. THUS...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TODAY AND THIS EVENING FOR AREAS WEST OF A ROLLA TO BRANSON LINE. PERSONS ACROSS SOUTHEAST KANSAS AND SOUTHERN MISSOURI SHOULD KEEP UP TO DATE WITH THE LATEST WEATHER INFORMATION. THE THREAT OF SEVERE WEATHER STILL EXISTS FOR SOME AREAS TODAY. HOWEVER...IT APPEARS THAT THE MAIN THREAT TODAY WILL BE HEAVY RAINFALL AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY MANAGERS MAY HAVE TO BE ACTIVATED OVER THE NEXT 24 HOURS. STAY TUNED FOR THE 1PM HAZARDOUS WEATHER OUTLOOK FOR THE LATEST INFORMATION ON THIS DEVELOPING WEATHER SITUATION. RICKARD
Special weather statement, Oct 5, 6:30 AM CDT, 15 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 630 AM CDT MON OCT 5 1998 ...FLASH FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS EAST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLOOD WARNINGS CONTINUED IN EFFECT TIL 8 AM FOR AREAS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE... ...FLASH FLOOD WATCH IN EFFECT TODAY FOR SOUTH CENTRAL MISSOURI... AT 625 AM...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE LIGHT TO MODERATE RAINFALL ACROSS SOUTH CENTRAL MISSOURI. THE HEAVIEST ACTIVITY WAS ALONG A MONTAUK STATE PARK TO CABOOL TO GAINESVILLE LINE. RAINFALL AMOUNTS OF ONE THIRD TO THREE QUARTERS OF AN INCH FELL BETWEEN 4 AND 6 AM FROM SALEM TO MOUNTAIN GROVE TO TECUMSEH. SHANNON COUNTY SHERIFF DEPARTMENTS REPORTS THAT THE BUCK HOLLOW CAMPGROUND ON THE JACKS FORK RIVER HAS FLOODED. THE RIVER HAS RISEN TO JUST OVER 7 FEET AND IS STILL RISING. IF YOU LIVE ALONG THE CURRENT RIVER OR JACKS FORK RIVER IN SHANNON...DENT OR TEXAS COUNTIES...BE PREPARED TO MOVE TO HIGHER GROUND. DOUGLAS COUNTY SHERIFF REPORTS THAT HIGHWAY EE IN EXTREME NORTHEAST DOUGLAS COUNTY NEAR ANN IS FLOODED. HICKORY COUNTY SHERIFF REPORTS THAT THE BRIDGE ON COUNTY ROAD 11 NORTH OF HUMANSVILLE HAS BEEN WASHED OUT. DESPITE THE LACK OF GROUND TRUTH REPORTS...RAINFALL HAS EXCEEDED GROUND SATURATION LEVELS...THEREFORE MANY SECONDARY ROADS ARE PROBABLY FLOODED OVER SOUTH CENTRAL MISSOURI. THE RAIN HAS EITHER ENDED OR IS VERY LIGHT WEST OF HIGHWAY 65. RUNOFF IS RAPIDLY WINDING DOWN ACROSS ALL OF SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. AT THIS MOMENT...OUR INTENTION IS TO LET THE FLOOD WARNINGS WEST OF A TUSCUMBIA TO BUFFALO TO GAINESVILLE LINE EXPIRE ON SCHEDULE AT 8 AM. DO NOT CROSS FLOODED ROADWAYS OR ROADS WITH BARRICADES. FIND AN ALTERNATE ROUTE FOR YOU AND YOUR LOVED ONES. GORDON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 60 min |
| Oct 4, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 60 min |
| Oct 4, 10:19 PM CDT | Flash Flood Warning | SGF | Barton, Cedar, St. Clair, Vernon | 6 hr |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Polk, St. Clair | 55 min |
| Oct 4, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 55 min |
| Oct 4, 10:59 PM CDT | Severe Thunderstorm Warning | SGF | Benton | 46 min |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Polk | 6 hr |
| Oct 4, 11:44 PM CDT | Flash Flood Warning | SGF | Benton, Hickory | 6 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Camden, Miller, Morgan | 4 hr |
| Oct 5, 1:28 AM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Camden, Dallas, Greene, Hickory, Laclede, Polk and 1 more | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Oct 5, 3:46 AM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Oct 5, 3:49 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 51 min |
| Oct 5, 4:17 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 33 min |
| Oct 5, 8:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 32 min |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Newton | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Cedar, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Dallas, Hickory | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Oct 5, 9:53 AM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Benton, Cedar, Hickory, Polk, St. Clair, Vernon | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Camden, Laclede, Maries, Miller, Pulaski | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dallas, Greene, Webster | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Morgan | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Christian, Stone, Taney | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Oct 5, 3:50 PM CDT | Flash Flood Warning | SGF | Wright | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.